Ohio, 2007

Drought in Ohio, August 1 to 31, 2007

August 1 to 31, 2007 · NWS RLX · 2 events in 2 counties and zones

Extreme southeast Ohio remained on the northern fringe of the summer drought, as temperatures averaged hotter than normal during August.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Extreme southeast Ohio remained on the northern fringe of the summer drought, as temperatures averaged hotter than normal during August.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 31, 6:44 PM EST, 5 hours 16 minutes earlier.

Area forecast discussion, Jul 31, 6:44 PM EST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT TUE JUL 31 2007

.SYNOPSIS...
A HEAT WAVE IS FORECAST THIS WEEK INTO THE WEEKEND FOR THE LOWLANDS
COURTESY OF HIGH PRESSURE ALOFT.  A COLD FRONT WILL REMAIN TO OUR
NORTH FRIDAY AFTERNOON AND NIGHT...WITH SOME CONVECTION POSSIBLE
NORTHERN WV.

&&

.NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/...
WILL UPDATE THE FORECAST FOR CURRENT RADAR TRENDS. EXPECT STORMS TO
DIE OFF QUICKLY AS THE SUN SETS.

&&

.SHORT TERM /8 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
HAVE SOME 20 TO 30 POPS PAINTED FOR FRIDAY AFTERNOON INTO FRIDAY
NIGHT GENERALLY N OF HTS...CRW...BKW LINE. EVEN THOUGH THE SURFACE
FRONT SHOULD REMAIN WELL TO OUR N.  SURFACE DEW POINTS DONT LOOK TO
BE EXCESSIVE...MOSTLY MID/UPPER 60S...SO NOT MUCH HIGHER THAN 20/30
POPS...BUT THERE MAY BE A WEAK NW FLOW ALOFT THAT COULD BRING
SOME CONVECTION INTO NRN COUNTIES TOWARD FRIDAY EVENING.

DIFFICULT TO DETERMINE WHEN HAZE WILL BE NOTEWORTHY.  WAITED TO
INSERT THE HAZE INTO THE WEATHER GRIDS UNTIL FRIDAY.

OTHERWISE KEEP THE COOL DRINKS HANDY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
REGION AT THE BASE OF THE WESTERLIES. VERY WEAK FLOW IN THE DOG DAYS
TO OUR S.  BASING DAY 4/SATURDAY ON THE FRONT STAYING TO OUR NORTH
ON DAY 3/FRIDAY AND FRIDAY NIGHT.  SO HOT TEMPERATURES SHOULD
CONTINUE THRU WEEKEND. 850 TEMPERATURES OF 18 TO 20C SEEM REASONABLE.

BEST CHANCE FOR A FRONT MAKING AN ATTEMPT TO MOVE S...APPEARS AROUND
DAY 7/TUESDAY.  HAVE POPS SLIGHTLY HIGHER TUESDAY THAN HPC GUIDANCE.
IN THE WEAK FLOW OVER THE SOUTHEAST UNITED STATES...MAY HAVE TO KEEP
AN EYE ON MOISTURE CREEPING N DAY 6 AND 7.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SOME PATCHY DENSE FOG IS POSSIBLE AGAIN TONIGHT IN THE CENTRAL AND
EASTERN COUNTIES. AFTER THE FOG BURNS OFF BY MID MORNING ON
WEDNESDAY...EXPECT VFR CONDITIONS FOR THE REST OF THE DAY.

AVIATION OUTLOOK...IFR/LIFR MORNING FG IS FORECAST AT EKN THIS
WEEK.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/29
NEAR TERM...RPY
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...RPY
Hazardous weather outlook, Jul 31, 2:01 AM EST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
301 AM EDT TUE JUL 31 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-010715-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
301 AM EDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Gallia

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Gallia forecast zone
Reported by
COOP Observer
Coordinates
38.825, -82.317 (the zone’s center; the record gives no point)

Drought, Lawrence

When
August 1, 12:00 AM EST to August 31, 11:59 PM EST
Where
Lawrence forecast zone
Reported by
COOP Observer
Coordinates
38.599, -82.537 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48484, 48485.